Tennessee, 2007

Damaging Wind in Tennessee, April 25, 2007

April 25, 2007 · NWS MEG · 1 event in 1 county or zone

A cold front moved through West Tennessee during the evening hours of April 25, 2007. Showers and thunderstorms developed ahead of the front, some of which produced damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A cold front moved through West Tennessee during the evening hours of April 25, 2007. Showers and thunderstorms developed ahead of the front, some of which produced damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 25, 2:02 PM CST, 5 hours 3 minutes earlier.

Area forecast discussion, Apr 25, 2:02 PM CST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
302 PM CDT WED APR 25 2007

.DISCUSSION...
AN H5 UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE FROM EASTERN
KANSAS THIS EVENING TO THE GREAT LAKES REGION BY FRIDAY. THE
CONVECTION OUT IN FRONT AND ALONG A COLD FRONT HAS BEEN MAINLY
SHOWERS WITH ISOLATED THUNDERSTORMS THROUGH MID AFTERNOON. THERE
COULD BE STRONG TO SEVERE CONVECTION OVERNIGHT IN NORTHWEST
PORTIONS OF THE MID SOUTH AS THE DYNAMICS ASSOCIATED WITH THE
UPPER LOW MOVES EASTWARD. THE OTHER AREA OF CONCERN IS NORTHERN
MISSISSIPPI WITH THE POTENTIAL THIS EVENING FOR DAMAGING WINDS AND
ISOLATED TORNADOES.

RESIDUAL SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON
THURSDAY AS THE UPPER LEVEL LOW TRACKS ACROSS MISSOURI AND
ILLINOIS.

A NORTHWEST FLOW ALOFT DEVELOPS BEHIND THE UPPER LEVEL LOW THIS
WEEKEND AND EARLY NEXT WEEK. THE GFS CONTINUES TO HAVE RUN TO RUN
CONSISTENCY ISSUES WITH A SHORTWAVE UPPER TROUGH PROGGED TO MOVE
INTO THE SOUTHERN PLAINS ON SATURDAY. THE 12 UTC GFS CUTS THIS
UPPER LEVEL FEATURE OFF AND THEN PUSHES IT SLOWLY INTO THE MID
SOUTH NEXT MONDAY AND TUESDAY. THE 12 UTC ECMWF COMES TO A SIMILAR
SOLUTION BY THE MIDDLE OF NEXT WEEK...ALTHOUGH WITH A DIFFERENT
LOW TRACK. HAVE REMOVED POPS AND WEATHER FROM SATURDAY/S FORECAST
AND DECIDED HOLD OFF ON POPS UNTIL WEDNESDAY FOR NEXT WEEK DUE TO
LOW CONFIDENCE IN MODEL PERFORMANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  59  71  53  70 /  70  30  10  10
MKL  60  71  48  67 /  70  50  10  10
JBR  56  69  51  70 /  50  30  10  10
TUP  62  74  52  71 /  80  50  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

OKULSKI
Hazardous weather outlook, Apr 25, 3:50 AM CST, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
450 AM CDT WED APR 25 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261200-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
450 AM CDT WED APR 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID
SOUTH TODAY AND TONIGHT. THE GREATEST RISK FOR SEVERE WEATHER WILL
BE ACROSS NORTHEAST MISSISSIPPI THIS AFTERNOON. SURFACE HEATING
WILL CREATE MODEST INSTABILITY WHICH WILL COMBINE WITH STRONG WIND
SHEAR AND AN APPROACHING UPPER LEVEL DISTURBANCE TO PRODUCE
THUNDERSTORMS...SOME WHICH MAY BECOME SEVERE. THE GREATEST THREAT
FROM ANY SEVERE STORMS WILL BE DAMAGING WINDS. ISOLATED TORNADOES
WILL ALSO BE POSSIBLE.

THE GREATEST SEVERE WEATHER THREAT AREA SHOULD SHIFT TO WESTERN
PORTIONS OF THE MID SOUTH LATER TONIGHT AS A LINE OF THUNDERSTORMS
MOVES IN FROM THE WEST AHEAD OF AN APPROACHING COLD FRONT. AGAIN...
THE GREATEST SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. AN
ISOLATED TORNADO WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...LAW ENFORCEMENT...AND EMERGENCY
MANAGEMENT OFFICIALS MAY BE NEEDED LATER TODAY AND TONIGHT.

JLH

In the hours before

Special weather statement, Apr 25, 4:56 PM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
556 PM CDT WED APR 25 2007

MSZ022-252330-
CALHOUN MS-
556 PM CDT WED APR 25 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...CALHOUN COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER PITTSBORO AT 556 PM CDT...MOVING NORTHEAST
AT 35 MPH.

PEOPLE IN CALHOUN COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 630 PM CDT.
Special weather statement, Apr 25, 4:59 PM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
559 PM CDT WED APR 25 2007

MSZ004-014>016-023-252345-
TIPPAH MS-UNION MS-LEE MS-PONTOTOC MS-CHICKASAW MS-
559 PM CDT WED APR 25 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...CHICKASAW...LEE...PONTOTOC...
TIPPAH AND UNION COUNTIES.

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED FROM 8 MILES NORTHWEST OF NEW ALBANY
TO 5 MILES NORTHWEST OF PYLAND AT 559 PM CDT...MOVING EAST AT 30 MPH.

PEOPLE IN CHICKASAW...LEE...PONTOTOC...TIPPAH AND UNION
COUNTIES...INCLUDING THE CITIES OF HOUSTON...NEW ALBANY AND
PONTOTOC...SHOULD MONITOR THIS LINE OF STORMS CLOSELY.
THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 645 PM CDT.
Special weather statement, Apr 25, 5:48 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
648 PM CDT WED APR 25 2007

MSZ005-009-TNZ091-260030-
ALCORN MS-PRENTISS MS-MCNAIRY TN-
648 PM CDT WED APR 25 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...ALCORN...MCNAIRY AND PRENTISS
COUNTIES.

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED FROM 10 MILES WEST OF SELMER TO
7 MILES SOUTHWEST OF WHEELER AT 648 PM CDT...MOVING NORTHEAST AT
40 MPH.

PEOPLE IN ALCORN...MCNAIRY AND PRENTISS COUNTIES...INCLUDING THE
CITIES OF BOONEVILLE...CORINTH AND SELMER...SHOULD MONITOR THIS LINE
OF STORMS CLOSELY.
Special weather statement, Apr 25, 6:16 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
716 PM CDT WED APR 25 2007

MSZ006-009-017-024-TNZ092-260100-
TISHOMINGO MS-PRENTISS MS-ITAWAMBA MS-MONROE MS-HARDIN TN-
716 PM CDT WED APR 25 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...HARDIN...ITAWAMBA...MONROE...
PRENTISS AND TISHOMINGO COUNTIES.

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 9
MILES NORTHWEST OF SHILOH TO 4 MILES NORTH OF AMORY AT 716 PM CDT...
MOVING EAST AT 30 MPH.

PEOPLE IN HARDIN...ITAWAMBA...MONROE...PRENTISS AND TISHOMINGO
COUNTIES...INCLUDING THE CITIES OF ABERDEEN...AMORY...FULTON...IUKA
AND SAVANNAH...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT IS IN EFFECT UNTIL 800 PM CDT.
Special weather statement, Apr 25, 6:16 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
716 PM CDT WED APR 25 2007

MSZ006-009-017-024-TNZ092-260100-
TISHOMINGO MS-PRENTISS MS-ITAWAMBA MS-MONROE MS-HARDIN TN-
716 PM CDT WED APR 25 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...HARDIN...ITAWAMBA...MONROE...
PRENTISS AND TISHOMINGO COUNTIES.

A LINE OF STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED FROM 9 MILES NORTHWEST OF SHILOH TO 4 MILES NORTH OF AMORY
AT 716 PM CDT...MOVING EAST AT 30 MPH.

PEOPLE IN HARDIN...ITAWAMBA...MONROE...PRENTISS AND TISHOMINGO
COUNTIES...INCLUDING THE CITIES OF ABERDEEN...AMORY...FULTON...IUKA
AND SAVANNAH...SHOULD MONITOR THIS LINE OF STORMS CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 800 PM CDT.
Special weather statement, Apr 25, 6:32 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
732 PM CDT WED APR 25 2007

TNZ054-055-260115-
DECATUR TN-HENDERSON TN-
732 PM CDT WED APR 25 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...DECATUR AND HENDERSON
COUNTIES.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 7 MILES SOUTH OF SARDIS AT 732 PM CDT...MOVING
NORTHEAST AT 45 MPH.

PEOPLE IN DECATUR AND HENDERSON COUNTIES SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL
815 PM CDT.

The radar

The Memphis radar (KNQA), 161 km away, was scanning. The volume nearest the first event began at 01:04 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Decatur

When
April 25, 7:05 PM CST to 7:10 PM CST
Where
Decatur County, Bath Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
35.430, -88.100

Straight line winds knocked down 3 to 4 trees along with power and phone lines near Bath Springs.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25864.